Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Growth and covering theorems associated
with the Roper-Suffridge extension operator


Author: Ian Graham
Journal: Proc. Amer. Math. Soc. 127 (1999), 3215-3220
MSC (1991): Primary 32H02; Secondary 30C25
DOI: https://doi.org/10.1090/S0002-9939-99-04963-1
Published electronically: April 27, 1999
MathSciNet review: 1618678
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Roper-Suffridge extension operator, originally introduced in the context of convex functions, provides a way of extending a (locally) univalent function $f\in \operatorname{Hol}(\mathbb{D},\mathbb{C})$ to a (locally) univalent map $F\in \operatorname{Hol}(B_{n},\mathbb{C}^{n})$. If $f$ belongs to a class of univalent functions which satisfy a growth theorem and a distortion theorem, we show that $F$ satisfies a growth theorem and consequently a covering theorem. We also obtain covering theorems of Bloch type: If $f$ is convex, then the image of $F$ (which, as shown by Roper and Suffridge, is convex) contains a ball of radius $\pi /4$. If $f\in S$, the image of $F$ contains a ball of radius $1/2$.


References [Enhancements On Off] (What's this?)

  • [BFG] R.W. Barnard, C.H. FitzGerald and S. Gong, The growth and $1/4$-theorems for starlike mappings in ${\mathbb C}^{n}$. Pacific J. Math. 150 (1991), 13-22. MR 92g:32046
  • [DR] P. Duren and W. Rudin, Distortion in Several Variables. Complex Variables 5 (1986), 323-326. MR 88c:32003
  • [FT] C. FitzGerald and C. Thomas, Some bounds on convex mappings in several complex variables. Pacific J. Math. 165 (1994), 295-320. MR 95k:32021
  • [G] I. Graham, Sharp constants for the Koebe theorem and for estimates of intrinsic metrics on convex domains. Proc. Symp. Pure Math. 52 (1991), Part 2, 233-238. MR 92j:32088
  • [GV] I. Graham and D. Varolin, Bloch constants in one and several variables. Pacific J. Math. 174 (1996), 347-357. MR 97f:30006
  • [LM] X. Liu and D. Minda, Distortion theorems for Bloch functions. Trans. Amer. Math. Soc. 333 (1992), 325-338. MR 92k:30041
  • [M] D. Minda, Lower bounds for the hyperbolic metric in convex regions. Rocky Mtn. J. Math. 13 (1983), 61-69. MR 84j:30039
  • [P] J. Pfaltzgraff, Distortion of locally biholomorphic maps of the $n$-ball, Complex Variables Theory Appl. 33 (1997), 239-253. CMP 98:13
  • [RS] K. Roper and T. Suffridge, Convex mappings on the unit ball in ${\mathbb C}^{n}$. J. d'Anal. Math. 65 (1995), 333-347. MR 96m:32023
  • [S] G. Szegö, Über eine Extremalaufgabe aus der Theorie der schlichten Abbildungen. Sitzungsberichte der Berliner Mathematische Gesellschaft 22 (1923), 38-47. [Gabor Szegö: Collected Papers, ed. by Richard Askey, Birkhäuser Verlag, Boston-Basel-Stuttgart 1982, Vol. I, pp. 607-618.]
  • [Z] M. Zhang, Ein überdeckungssatz für konvexe Gebiete. Acad. Sinica Science Record 5 (1952), 17-21. MR 15:413d

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 32H02, 30C25

Retrieve articles in all journals with MSC (1991): 32H02, 30C25


Additional Information

Ian Graham
Affiliation: Department of Mathematics, University of Toronto, Toronto, Canada M5S 1A1
Email: graham@math.toronto.edu

DOI: https://doi.org/10.1090/S0002-9939-99-04963-1
Received by editor(s): January 20, 1998
Published electronically: April 27, 1999
Additional Notes: The author was partially supported by the Natural Sciences and Engineering Research Council of Canada under Grant A9221.
Communicated by: Steven R. Bell
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society